Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

can to much meds make a child slow??/

I watch a child that will be 3 in august his mother has had him on cold meds to much i think sometimes he will be on it like 6 months in a row without taking a break from it (out of a year he might go 2 months without it) it is store brand cold meds (not doc prescribed) and he goes to the same doc my child goes to and my doc said NEVER give cold/cough meds The mother tells me to give it to him to prevent him from getting sick b/c he isn't sick when she gives it to him so could that be why he is not up with other kids his age?? He will not answer yes and no questions like if you say do you wanna go outside he shakes his head NO then cries you don't let him out he don't talk much and will not even draw on paper you have to feed him his food b/c he will not eat much if you let him do it himself he also don't like food he has to chew he swallows it whole he likes mushy food.

Answer Question
 
Anonymous

Asked by Anonymous at 10:59 AM on May. 12, 2010 in Just for Fun

Answers (1)
  • He sounds like he has a developmental delay. Whether or not it is caused by cold meds, I'm not sure. But, if I'm not mistaken, the directions on the boxes of cold medications give warnings that they should not be taken for longer than ___ number of days or weeks. If she is giving it to him for longer, she is abusing her child. You could be held liable for giving it to him for longer than you know is safe.
    JawgaMom1

    Answer by JawgaMom1 at 1:41 PM on May. 12, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.